Quotient polytopes of cyclic polytopes part I: Structure and characterization

A. Altshuler, M. A. Perles

Research output: Contribution to journalArticlepeer-review

17 Scopus citations


We investigate the quotient polytopes C/F, where C is a cyclic polytope and F is a face of C. We describe the combinatorial structure of such quotients, and show that under suitable restrictions the pair (C, F) is determined by the combinatorial type of C/F. We describe alternative constructions of these quotients by "splitting vertices" of lower-dimensional cyclic polytopes. Using Gale diagrams, we show that every simplicial d-polytope with d+3 vertices is isomorphic to a quotient of a cyclic polytope.

Original languageEnglish
Pages (from-to)97-125
Number of pages29
JournalIsrael Journal of Mathematics
Issue number2
StatePublished - 1 Jun 1980

ASJC Scopus subject areas

  • Mathematics (all)


Dive into the research topics of 'Quotient polytopes of cyclic polytopes part I: Structure and characterization'. Together they form a unique fingerprint.

Cite this